MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E7512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, pen was on the generator with a brand new return electrode pad.When the surgery was completed and removed the clamps holding the huck towels, it was found that the metal clamps had burned the patient's skin, leaving two round burn marks at the inner thigh, both 1cm in diameter each, black spots that turned white.It was diagnosed as second degree burn and was treated with silver sulfadiazine.The electrode was new but the pen was not.The device showed that the return pad was grounded at all times.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: one device was received for evaluation.The returned product met specification as received.Visual inspection found that the incident sample was not sent by the customer.An unused device (with the same lot #) was received.The reported condition was not confirmed.The investigation did not identify any defects with the unused pad that was sent.Visual inspection found the pad to have been assembled correctly.The pad passed continuity testing.The pad passed erit testing.The investigation did not identify any defects that would have contributed to the reported failure.The instructions for use (ifu) states, select a well vascularized, convex area win close proximity to the surgical site.Shave, clean and dry application site as needed.Lightly touch the surface of the return electrode to insure that the conductive adhesive is moist.Pull the return electrode taut and apply it to the patient on the bias for better adhesion.Apply finger pressure to massage the entire surface of the return electrode to ensure secure contact with the patient's skin.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8107987
Report Number1717344-2018-01550
Device Sequence Number1827638
Product Code GEI
UDI-Device Identifier10884524001067
UDI-Public10884524001067
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K994428
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2020
Device Model NumberE7512
Device Catalogue NumberE7512
Device Lot Number82610131X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Outcome Attributed to Adverse Event Other;
Patient Age80 MO
Patient Weight28